MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP¿ FOLEY TRAY SYSTEM BARD® ALL SILICONE FOLEY CATHETER TRAY; SURESTEP FOLEY TRAY

C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP¿ FOLEY TRAY SYSTEM BARD® ALL SILICONE FOLEY CATHETER TRAY; SURESTEP FOLEY TRAY
Model Number A902114
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
 
Event or Problem Description
It was reported that the syringe was missing from the tray.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: "perform hand hygiene immediately before and after insertion -insert urinary catheters using aseptic technique and sterile equipment -use the smallest catheter possible, consistent with good drainage document the indications for catheter insertion, date and time of catheter insertion, individual who inserted catheter, and date of time of catheter removal in patient record proper technique for urinary catheter maintenance -secure the foley catheter, use statlock foley stabilization device if provided -maintain a closed drainage system by utilizing pre-connected , sealed catheter-tubing junctions -maintain unobstructed urine flow and keep the catheter and collection tube free from kinking -keep the collection bag below the level of the bladder or hips at all time -empty the collection bag regularly using a separate, clean collection container for each patient.-routine hygiene is appropriate -leave foley catheter in place only as long as needed 1.Wash hands and don clean gloves 2.Explain procedure to patient and open peri-care kit 3.Use the provided packet of wipes to cleanse the patient's peri-urethral area 4.Remove gloves and perform hand hygiene with provided alcohol hand sanitizer gel 5.Using proper aseptic technique open csr wrap 6.Don sterile gloves 7.Place underpad beneath patient, plastic/"shiny" side down note: use caution to maintain aseptic technique 8.Position fenestrated drape on patient 9.Saturate 3 foam swab sticks in povidine iodine 10.Attach the water filled syringe to the inflation port note: it is not necessary to pre-test the foley catheter balloon 11.Remove foley catheter from wrap and lubricate catheter 12.Prepare patient with 3 foam swab sticks saturated in povidone iodine.Use the nondominant hand for the genitalia and the dominant hand for the swabs.Note: use each swab stick for one swipe only female patient: with a downward stroke cleanse the right labia minora and discard the swab.Do the same for the left labia minora.With the last swabstick cleanse the middle area between the labia minora male patient: cleanse the penis in a circular motion starting at the urethral meatus and working outward 13.Proceed with cathertization in usual manner using the dominant hand a.When catheter tip has entered bladder, urine will be visible in the drainage tube.B.Insert catheter two more inches and inflate catheter balloon 14.Inflate catheter balloon using the entire 10cc of sterile water provided in the prefilled syringe note: use of less than 10cc can result in asymmetrically inflated balloon 15.Once inflated, gently pull the catheter until the inflated balloon is snug against the bladder neck 16.Secure the foley catheter to the patient use the statlock foley stabilization device if provided (see statlock foley stabilization device ifu) note : please make sure patient is appropriate for use of statlock stabilization device 17.Position the hanger on bed rail at the foot of the bed.Note: exercise care to keep bag off the floor 18.Use green sheeting clip to secure drainage tube to the sheet make sure tube is not kinked.19.Indicate time and date of catheter insertion on provided labels.Place designated labels on patient chart and drainage system.20.Document procedure according to hospital protocol.Foley catheter removal 1.To deflate catheter balloon gently insert a luer lock or slip tip syringe in the catheter valve.Never use more force than is required to make the syringe "stick" in the valve.2.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently 3.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.4.If the balloon will not deflate and if permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professionals for assistance, as directed by hospital protocol.5.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient." (b)(4) the device was not returned.
 
Event or Problem Description
It was reported that the syringe was missing from the tray.

Brand Name
SURESTEP¿ FOLEY TRAY SYSTEM BARD® ALL SILICONE FOLEY CATHETER TRAY
Common Device Name
SURESTEP FOLEY TRAY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7145595
Report Number1018233-2017-06465
Device Sequence Number1173890
Product Code GBM
UDI-Device Identifier00801741104572
UDI-Public(01)00801741104572
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K760093
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model NumberA902114
Device Catalogue NumberA902114
Device Lot NumberNGBV2469
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/04/2017
Supplement Date Received by Manufacturer01/09/2018
Initial Report FDA Received Date12/26/2017
Supplement Report FDA Received Date01/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1